Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 4, 2019, 8:27 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 4, 2019, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 170 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
458
WUUS53 KDLH 050127
SVRDLH
WIC099-113-050200-
/O.NEW.KDLH.SV.W.0013.190605T0127Z-190605T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Duluth MN
827 PM CDT Tue Jun 4 2019
The National Weather Service in Duluth MN has issued a
* Severe Thunderstorm Warning for...
West central Price County in north central Wisconsin...
Southeastern Sawyer County in northwestern Wisconsin...
* Until 900 PM CDT.
* At 827 PM CDT, a severe thunderstorm was located 9 miles east of
Winter, or 19 miles southwest of Park Falls, moving southeast at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Phillips, Winter, Kennan, Connors Lake, Loretta, and Wilson Lake
Near Phillips.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle on flooded roadways.
&&
LAT...LON 4564 9068 4564 9099 4579 9111 4594 9079
4568 9033 4549 9068
TIME...MOT...LOC 0127Z 314DEG 30KT 4582 9082
HAIL...1.00IN
WIND...70MPH
$$
LE2 follow-up statements
150
WWUS53 KDLH 050147
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
847 PM CDT Tue Jun 4 2019
WIC099-113-050200-
/O.CON.KDLH.SV.W.0013.000000T0000Z-190605T0200Z/
Price WI-Sawyer WI-
847 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL PRICE AND SOUTHEASTERN SAWYER COUNTIES...
At 846 PM CDT, a severe thunderstorm was located 12 miles west of
Phillips, or 18 miles southwest of Park Falls, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Phillips, Kennan, Connors Lake, and Wilson Lake Near Phillips.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flood waters.
&&
LAT...LON 4564 9068 4564 9091 4578 9099 4590 9072
4568 9033 4549 9068
TIME...MOT...LOC 0146Z 314DEG 30KT 4571 9065
HAIL...1.00IN
WIND...60MPH
$$
LE554
WWUS53 KDLH 050156
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
856 PM CDT Tue Jun 4 2019
WIC099-113-050206-
/O.EXP.KDLH.SV.W.0013.000000T0000Z-190605T0200Z/
Price WI-Sawyer WI-
856 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PRICE AND
SOUTHEASTERN SAWYER COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty winds
are still possible with this thunderstorm.
LAT...LON 4564 9068 4564 9091 4578 9099 4590 9072
4568 9033 4549 9068
TIME...MOT...LOC 0156Z 314DEG 30KT 4565 9057
$$
LEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:40 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 4, 6:40 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Duluth MN 640 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday) Issued at 340 PM CDT Tue Jun 4 2019 Main concern is on severe potential tonight. A few severe storms have already occurred this afternoon along the Borderland. Look for more storms to get going this evening as the inversion weakens and the CIN erodes. This activity will diminish tonight as a surface low and its fronts move through the Northland. A clearing sky and light winds will lead to some fog formation, especially near Lake Superior where a northeasterly flow will pull cold air across damp ground. Some showers are possible along the north shore Wednesday morning on the backside of the departing low. Dry elsewhere. Temps will be near normal tonight and above normal Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 340 PM CDT Tue Jun 4 2019 Northwest flow aloft on Thursday will bring a piece of short wave energy through the area in the afternoon. However, there is questions about any showers forming as the atmosphere is fairly dry. Will maintain a dry forecast. The upper piece of energy departs in the evening. Upper ridging forms overhead Thursday night with high pressure parked at the surface. The upper ridging continues through Saturday, while the surface high drifts off to the east. This allows a warm low level flow of air into the region through Saturday. Max temps will be above normal, in the 70s and 80s, cooler near Lake Superior. Min temps will also be above normal from the upper 40s to the lower 60s. Saturday night finds the upper ridge being pushed off to the east while a long wave trof moves into the Northern Plains. Showers and a few thunderstorms will form ahead of this trof over northeast Minnesota Saturday evening, spreading into northwest Wisconsin overnight. The upper trof moves into Minnesota on Sunday, pushing a cold front through the area. Additional showers and a few thunderstorms will be possible along and ahead of the front. The showers and storms will end from west to east Sunday night as the front departs. High pressure arrives for Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 640 PM CDT Tue Jun 4 2019 Showers and storms will percolate in the vicinity of the terminals until near 06Z. Will maintain VCTS mentions until the storms are close to the terminals. A mix of VFR/MVFR cigs/vsbys with this activity. The exception is INL where IFR cigs are already in place and little improvement in cigs until 05Z, then MVFR. Patchy BR expected, with LIFR cigs/vsbys at DLH with the wind off of Lake Superior. Cigs/vsbys will improve to VFR by early afternoon. && .MARINE... Issued at 319 PM CDT Tue Jun 4 2019 After some evening thunderstorms along the periphery of Lake Superior, a quiet weather pattern is in place through Thursday. && .PRELIMINARY POINT TEMPS/POPS... DLH 49 66 46 75 / 80 10 10 10 INL 52 72 50 76 / 80 0 30 10 BRD 60 78 53 83 / 10 0 10 0 HYR 55 73 46 81 / 70 0 0 0 ASX 47 64 44 76 / 90 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...GSF LONG TERM...GSF AVIATION...GSF MARINE...GSF
Hazardous weather outlook, Jun 4, 7:36 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 736 PM CDT Tue Jun 4 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 736 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight Scattered thunderstorms will continue through the late evening and early morning hours. A few of the thunderstorms may yet reach severe levels, producing large hail, damaging wind gusts, torrential downpours and frequent cloud to ground lightning. The strongest storms could produce hail up to the size of quarters. The threat for tornadoes is very low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Saturday night through Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are urged to report hail of any size, strong winds, and any reports of flooding. LSZ121-140>148-051030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 736 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight Scattered thunderstorms are expected through the early morning hours across western Lake Superior. A few of the storms could be strong or severe, producing hail to the size of quarters, wind gusts in excess of 40 knots, and locally higher wave heights up to 7 feet. Strong east to northeast winds over far western Lake Superior will continue through late evening. A Small Craft Advisory has been issued for portions of the Nearshore Waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are also possible on Sunday. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 4, 7:34 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Duluth MN
734 PM CDT Tue Jun 4 2019
WIZ002-003-007-008-050045-
Bayfield-Ashland-Sawyer-Washburn-
734 PM CDT Tue Jun 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
BAYFIELD...SOUTHEASTERN WASHBURN...SOUTHWESTERN ASHLAND AND SAWYER
COUNTIES...
At 733 PM CDT,strong thunderstorms were along a line extending from
near Clam Lake, to near Stone Lake, and moving east at 20 mph.
Wind gusts up to 45 mph, dime size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Hayward, Chippewa Flowage, Round Lake, Stone Lake, Birchwood, Winter,
Radisson, Couderay, New Post, Little Round Lake, Glidden, Clam Lake,
Edgewater, Spider Lake In Sawyer County, Ojibwa, Reserve, Northwoods
Beach, Little Sissabagama Lake, Deer Lake, and Sissabagama Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4580 9183 4597 9166 4626 9091 4610 9040
4564 9139 4564 9157
TIME...MOT...LOC 0033Z 273DEG 18KT 4613 9093 4584 9165
LESpecial weather statement, Jun 4, 7:40 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Duluth MN 740 PM CDT Tue Jun 4 2019 MNZ020-037-WIZ001-050330- Southern Lake-Carlton and South St. Louis-Douglas- Including the cities of Two Harbors, Silver Bay, Duluth, and Superior 740 PM CDT Tue Jun 4 2019 ...AREAS OF FOG, SOME DENSE TONIGHT... Areas of fog will occur tonight and it will be dense in spots. Dense fog was reported across portions of the Twin Ports this evening, especially partially up the hill and just over. The fog is expected to move further inland, possibly as far as Cloquet, Floodwood, and along portions of the North Shore. The visibility will drop to less than a quarter mile at times. Melde
Special weather statement, Jun 4, 7:45 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Duluth MN
745 PM CDT Tue Jun 4 2019
WIZ003-007>009-050115-
Price-Ashland-Sawyer-Washburn-
745 PM CDT Tue Jun 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHBURN...SOUTHERN ASHLAND...NORTHWESTERN PRICE AND SAWYER
COUNTIES...
At 745 PM CDT, strong thunderstorms were along a line extending from
near Clam Lake, to 6 miles west of Stone Lake, and moving southeast at
20 mph.
Wind gusts up to 40 mph, dime size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Park Falls, Hayward, Chippewa Flowage, Round Lake, Stone Lake,
Birchwood, Butternut, Winter, Radisson, Couderay, New Post, Little
Round Lake, Clam Lake, Edgewater, Spider Lake In Sawyer County,
Ojibwa, Reserve, Northwoods Beach, Little Sissabagama Lake, and Deer
Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4581 9184 4604 9142 4616 9101 4615 9092
4618 9092 4620 9086 4600 9031 4564 9136
4564 9163
TIME...MOT...LOC 0045Z 299DEG 15KT 4610 9086 4582 9167
LESpecial weather statement, Jun 4, 7:55 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Duluth MN
755 PM CDT Tue Jun 4 2019
MNZ036-050130-
South Aitkin-
755 PM CDT Tue Jun 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN COUNTY...
At 754 PM CDT, a strong thunderstorm was 8 miles northeast of Malmo, or
16 miles northeast of Mille Lacs Lake, moving south at 30 mph.
Wind gusts up to 45 mph, dime size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with this storm.
Locations impacted include...
Malmo, Mcgrath, Glen, Dads Corner, Rice Lake Wildlife Refuge, and
Snake River State Forest.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4624 9343 4625 9354 4651 9352 4658 9330
4616 9307 4615 9343
TIME...MOT...LOC 0054Z 343DEG 28KT 4642 9338
LESpecial weather statement, Jun 4, 8:14 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Duluth MN 814 PM CDT Tue Jun 4 2019 MNZ025-050130- North Cass- 814 PM CDT Tue Jun 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS COUNTY... At 814 PM CDT, a strong thunderstorm was near Laporte, or 8 miles north of Walker, moving south at 25 mph. Wind gusts up to 45 mph, dime size hail, torrential rainfall, and frequent cloud to ground lightning can be expected with this storm. Locations impacted include... Walker, Leech Lake, and Wilkinson. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard-topped vehicle. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive into areas where water covers the road, the road may be washed out. LAT...LON 4727 9466 4728 9451 4702 9440 4701 9466 TIME...MOT...LOC 0114Z 354DEG 23KT 4720 9463 LE
Local storm report, Jun 4, 8:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
824 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HEAVY RAIN 3 NE TWIG 46.93N 92.32W
06/04/2019 M2.10 INCH ST. LOUIS MN PUBLIC
RAIN HAS STOPPED. THIS IS THE TOTAL FROM
THIS EVENINGS STORM.
&&
BJHThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:10 PM CDT | Special Weather Statement | DLH | Ashland | 35 min |
| Jun 4, 7:22 PM CDT | Special Weather Statement | DLH | Sawyer | 8 min |
| Jun 4, 7:34 PM CDT | Special Weather Statement | DLH | Sawyer | 11 min |
| Jun 4, 7:45 PM CDT | Special Weather Statement | DLH | Sawyer | 30 min |
| Jun 4, 7:59 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Sawyer | 31 min |
| Jun 4, 11:22 PM CDT | Dense Fog Advisory | DLH | Douglas | 10 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.